Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 88, NWS New Orleans, LA

May 28, 2000Harrison County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at May 28, 2000, 6:34 PM CDT for Harrison County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2000, 6:34 PM CDT (23:34 UTC)
Expired
May 28, 2000, 7:05 PM CDT
In force
31 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Harrison County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WUUS54 KLIX 282334
SVRNEW
MSC047-290005-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
634 PM CDT SUN MAY 28 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS LA HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR
   - SOUTHERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 705 PM CDT

* AT 630 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
NEARE BILOXI AFB MOVING SOUTHEAST AT 15 MPH. AT 612 PM BILOXI AFB
REPORTED WINDS FROM THE NORTH AT 30 MPH WITH GUSTS TO 75 MPH.

THE THUNDERSTORM WILL MOVE SOUTHEAST OVER THE COASTLINE AND OVER
THE COASTALW ATERS WITHIN THE NEST 30 MINUTES.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:05 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, May 28, 3:05 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
305 PM CDT SUN MAY 28 2000

WILL KEEP A SMALL CHANCE OF PCPN OVER SOUTHEASTERN PORTION OF THE
CWA FOR REMAINDER OF THIS AFTERNOON. COOLER TEMPS TONIGHT AND MON
NIGHT WITH HOT AND DRY CONDITIONS THROUGH THE EXTENDED FORECAST
PERIOD AS UPPER RIDGE BUILDS FROM THE WEST. MODELS IN GOOD AGREEMENT
WITH MOVEMENT OF TROUGH THROUGH THE CWA THIS AFTERNOON AND THIS
EVENING. NORTHERLY FLOW DEVELOPING TONIGHT WILL CONTINUE INTO TUE
WITH SOUTHEASTERLY WINDS AND HUMID CONDITIONS RETURNING BY WED.

MCB 64/94/65/96 0000    BTR 67/94/69/96 0000
MSY 70/94/70/95 1000    GPT 72/93/70/92 1000

.NEW...NONE
LA...NONE.
MS...NONE.
17

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.